RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2017, Volume 101, Issue 3, Pages 323–329 (Mi mz10581)  

On Residually Finite Groups of Finite General Rank

D. N. Azarov

Ivanovo State University

Abstract: Following A. I. Maltsev, we say that a group $G$ has finite general rank if there is a positive integer $r$ such that every finite set of elements of $G$ is contained in some $r$-generated subgroup. Several known theorems concerning finitely generated residually finite groups are generalized here to the case of residually finite groups of finite general rank. For example, it is proved that the families of all finite homomorphic images of a residually finite group of finite general rank and of the quotient of the group by a nonidentity normal subgroup are different. Special cases of this result are a similar result of Moldavanskii on finitely generated residually finite groups and the following assertion: every residually finite group of finite general rank is Hopfian. This assertion generalizes a similar Maltsev result on the Hopf property of every finitely generated residually finite group.

Keywords: group of finite rank, residual finiteness.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation


DOI: https://doi.org/10.4213/mzm10581

Full text: PDF file (410 kB)
First page: PDF file
References: PDF file   HTML file

Bibliographic databases:

UDC: 512.543
Received: 28.07.2014
Revised: 10.06.2016

Citation: D. N. Azarov, “On Residually Finite Groups of Finite General Rank”, Mat. Zametki, 101:3 (2017), 323–329

Citation in format AMSBIB
\Bibitem{Aza17}
\by D.~N.~Azarov
\paper On Residually Finite Groups of Finite General Rank
\jour Mat. Zametki
\yr 2017
\vol 101
\issue 3
\pages 323--329
\mathnet{http://mi.mathnet.ru/mz10581}
\crossref{https://doi.org/10.4213/mzm10581}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3635425}
\elib{http://elibrary.ru/item.asp?id=28405142}


Linking options:
  • http://mi.mathnet.ru/eng/mz10581
  • https://doi.org/10.4213/mzm10581
  • http://mi.mathnet.ru/eng/mz/v101/i3/p323

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:199
    References:31
    First page:26

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020